MAUDE Adverse Event Report: PENUMBRA, INC. POD COIL; HCG, KRD

PENUMBRA, INC. POD COIL; HCG, KRD
Model Number RBYPOD4-A
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in multiple tibial developmental venous anomaly (dva) collateral vessels using pod coils and a lantern delivery microcatheter (lantern).During the procedure, the physician delivered six coils to the target locations.While delivering the next pod coil, the physician realized there was not enough landing zone to fully deploy the pod coil and opted to retract it.The pod coil stopped tracking halfway through the introducer sheath.Another attempt was made again to retract the pod coil into the introducer sheath; however, the hospital tech bent the pusher assembly.This caused the pod coil and introducer sheath to stay stuck in their position.Since the physician had opted to recapture prior to complication, they removed the pod coil out of introducer sheath.The procedure was completed using two new coils and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod4 confirmed a kinked pusher assembly.This damage was likely a result of improper handling of the device during use.If the pusher assembly is forcefully mishandled at an extreme angle during use, damage such as this may occur.Further evaluation of the device revealed that the pusher assembly was fractured, the embolization coil was detached from the pusher assembly and had offset coil winds, and the introducer sheath was stretched and kinked.These damages were not indicated in the complaint; therefore, these damages were incidental to the complaint and may have occurred during packaging for return to penumbra.Due to the returned damage, the device was unable to be functionally tested.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
POD COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12583578
Report Number3005168196-2021-02208
Device Sequence Number3289291
Product Code HCG
UDI-Device Identifier00814548019598
UDI-Public00814548019598
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYPOD4-A
Device Catalogue NumberRBYPOD4
Device Lot NumberF106626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date10/06/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005